I have had a lot of side effects mainly lack of sleep and lots of gas. The headaches are voluminous and seem to last forever. The worst is the vomiting, which seem to go on forever. So pain and vomit: the Way of Chemo.
Morwyn here. All of Asa's side effects seem to be all the things he was suffering before, but now seriously intensified. Muscle cramping. Dry skin. Fatigue. But most specifically, the nausea. The vomiting is so intense he doesn't realize it doesn't happen as often as he thinks. I have to keep track of all this stuff for the doctors so we can give an accurate report. He hates the side effects of the drugs that keep the ammonia out of his brain (bloating, painful gas, etc.). But the result of ammonia in the brain can be as severe as violent hallucinations. I'm taking him to the hospital tomorrow morning and they're going to run a bunch of tests on his blood. We'll get the results of about half those tests on Friday with the oncologist.
I can take him to all his appointments and I can tell the doctors what I see him going through, I can take care of him as best I can and know I can't take away his pain. It's hard for us to see where they think all of this is going. Is he suffering like this with some end in sight?
It's all very, very hard right now.